# SDR 99ZZZX2034

- Difficulty date: April 24, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N3270T
- Make and model: Cessna 177
- Aircraft serial: 17700570
- System (JASC): 2810 · Fuel Storage
- Part: Nut
- Condition: Loose
- Location: Cap
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

SELF-LOCKING NUT ON FUEL CAP LOCKING MECHANISM COULD BE TURNED BY HAND.  THE LOOSENING OF THE NUT ALLOWED THE LOCKING MECHANISM TO DISENGAGE FROM SHAFT.  THIS ALLOWED THE FUEL CAP TO COME OUT OF TANK OPENING AND ALLOWED FUEL TO BE SIPHONED OUT OF THE TANK.  THIS CAUSED A FUEL EXHAUSTION ACCIDENT.
